Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 34, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at May 23, 2011, 6:08 AM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at May 24, 2011, 9:00 AM CDT. It was in force for 14 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 23, 2011, 6:08 AM CDT (11:08 UTC)
- In effect from
- May 24, 2011, 9:00 AM CDT
- Expired
- May 24, 2011, 11:00 PM CDT
- In force
- 14 hr
- Issued by
- NWS Amarillo, TX
All 23 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 11:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 1:50 PM CDT | HAIL 1 | Keyes, OK | |
| May 24, 4:55 PM CDT | NON-TSTM WND GST 63 | 3 Sw Dalhart, TX | |
| May 24, 5:10 PM CDT | NON-TSTM WND GST 59 | 5 Se Kenton, OK | |
| May 24, 6:20 PM CDT | NON-TSTM WND GST 60 | Stratford, TX | |
| May 24, 6:52 PM CDT | NON-TSTM WND GST 60 | Hartley, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 11.1 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6018 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
233 WWUS84 KAMA 231108 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 608 AM CDT MON MAY 23 2011 TXZ001-006-011>013-016>020-232100- /O.UPG.KAMA.FW.A.0031.110524T1700Z-110525T0200Z/ /O.NEW.KAMA.FW.W.0034.110524T1700Z-110525T0300Z/ /O.CON.KAMA.FW.W.0033.110523T1700Z-110524T0200Z/ DALLAM-HARTLEY-OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- DONLEY-COLLINGSWORTH- 608 AM CDT MON MAY 23 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN...SOUTHERN...AND CENTRAL TEXAS PANHANDLE... ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM CDT TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR WESTERN...SOUTHERN...AND CENTRAL SECTIONS OF THE TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 10 PM CDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING. * AFFECTED AREA: IN TEXAS...DALLAM...HARTLEY...OLDHAM... POTTER...CARSON...DEAF SMITH...RANDALL...ARMSTRONG...DONLEY... COLLINGSWORTH. * WIND: SOUTHWESTERLY WINDS BETWEEN 20 AND 30 MPH WITH HIGHER GUSTS ARE EXPECTED BOTH TODAY AND TUESDAY AFTERNOON AND EVENING. * HUMIDITY: AFTERNOON MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL TO BETWEEN 8 AND 15 PERCENT BOTH TODAY AND TUESDAY. * TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED BY MIDDAY TODAY AND TUESDAY AND WILL CONTINUE THROUGH THE EVENING HOURS BOTH DAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. && $$ TXZ007-008-014-015-232100- /O.UPG.KAMA.FW.A.0031.110524T1700Z-110525T0200Z/ /O.NEW.KAMA.FW.W.0034.110524T1700Z-110525T0300Z/ MOORE-HUTCHINSON-GRAY-WHEELER- 608 AM CDT MON MAY 23 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM CDT TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR WESTERN...SOUTHERN...AND CENTRAL SECTIONS OF THE TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 10 PM CDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: IN TEXAS...MOORE...HUTCHINSON...GRAY...WHEELER. * WIND: SOUTHWESTERLY TO WESTERLY WINDS BETWEEN 20 AND 30 MPH WITH HIGHER GUSTS ARE EXPECTED TUESDAY AFTERNOON AND EVENING. * HUMIDITY: AFTERNOON MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL TO BETWEEN 8 AND 15 PERCENT TUESDAY. * TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED BY MIDDAY TUESDAY AND WILL CONTINUE THROUGH THE EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. && $$ JC FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
6 follow-up statements
485 WWUS84 KAMA 231931 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 231 PM CDT MON MAY 23 2011 TXZ001-006-011>013-016>020-241200- /O.CAN.KAMA.FW.W.0033.000000T0000Z-110524T0200Z/ /O.CON.KAMA.FW.W.0034.110524T1700Z-110525T0300Z/ DALLAM-HARTLEY-OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- DONLEY-COLLINGSWORTH- 231 PM CDT MON MAY 23 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM CDT TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN...SOUTHERN AND CENTRAL TEXAS PANHANDLE... ...RED FLAG WARNING IS CANCELLED FOR THE WESTERN...SOUTHERN AND CENTRAL TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE RED FLAG WARNING FOR THE WESTERN...CENTRAL AND SOUTHERN TEXAS PANHANDLE THIS AFTERNOON AND THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM CDT TUESDAY FOR THE WESTERN...SOUTHERN AND CENTRAL TEXAS PANHANDLE DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES. * AFFECTED AREA: IN TEXAS...DALLAM...HARTLEY...OLDHAM... POTTER...CARSON...DEAF SMITH...RANDALL...ARMSTRONG...DONLEY... COLLINGSWORTH. * WIND: SOUTHWESTERLY WINDS BETWEEN 25 AND 35 MPH WITH HIGHER GUSTS ARE EXPECTED TUESDAY AFTERNOON AND EVENING. * HUMIDITY: AFTERNOON MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL TO BETWEEN 5 AND 15 PERCENT BOTH TODAY AND TUESDAY. * TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED BY MIDDAY TUESDAY AND WILL CONTINUE THROUGH TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS WIND-DRIVEN WILDFIRES. && $$ TXZ007-008-014-015-241200- /O.CON.KAMA.FW.W.0034.110524T1700Z-110525T0300Z/ MOORE-HUTCHINSON-GRAY-WHEELER- 231 PM CDT MON MAY 23 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM CDT TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN...SOUTHERN AND CENTRAL TEXAS PANHANDLE... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM CDT TUESDAY FOR THE WESTERN...SOUTHERN AND CENTRAL TEXAS PANHANDLE DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES. * AFFECTED AREA: IN TEXAS...MOORE...HUTCHINSON...GRAY...WHEELER. * WIND: SOUTHWESTERLY TO WESTERLY WINDS BETWEEN 25 AND 35 MPH WITH HIGHER GUSTS ARE EXPECTED TUESDAY AFTERNOON AND EVENING. * HUMIDITY: AFTERNOON MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL TO BETWEEN 5 AND 15 PERCENT TUESDAY. * TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED BY MIDDAY TUESDAY AND WILL CONTINUE THROUGH TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. && $$ SCHNEIDER FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
346 WWUS84 KAMA 232035 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 335 PM CDT MON MAY 23 2011 TXZ002>005-009-010-241200- /O.EXA.KAMA.FW.W.0034.110524T1700Z-110525T0300Z/ SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL- 335 PM CDT MON MAY 23 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM CDT TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 10 PM CDT TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS PANHANDLE. * AFFECTED AREA: IN TEXAS...SHERMAN...HANSFORD...OCHILTREE... LIPSCOMB...ROBERTS...HEMPHILL. * WIND: SOUTHWESTERLY WINDS BETWEEN 25 AND 35 MPH WITH GUSTS OVER 50 MPH ARE EXPECTED TUESDAY AFTERNOON AND EVENING. * HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL TO BETWEEN 5 AND 15 PERCENT TUESDAY AFTERNOON. * TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED BY MIDDAY TUESDAY AND WILL CONTINUE THROUGH TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS WIND-DRIVEN WILDFIRES. && $$ TXZ001-006>008-011>020-241200- /O.CON.KAMA.FW.W.0034.110524T1700Z-110525T0300Z/ DALLAM-HARTLEY-MOORE-HUTCHINSON-OLDHAM-POTTER-CARSON-GRAY-WHEELER- DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 335 PM CDT MON MAY 23 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM CDT TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS PANHANDLE... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM CDT TUESDAY. * AFFECTED AREA: IN TEXAS...DALLAM...HARTLEY...MOORE... HUTCHINSON...OLDHAM...POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL...ARMSTRONG...DONLEY...COLLINGSWORTH. * WIND: SOUTHWESTERLY WINDS BETWEEN 25 AND 35 MPH WITH GUSTS OVER 50 MPH ARE EXPECTED TUESDAY AFTERNOON AND EVENING. * HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL TO BETWEEN 5 AND 15 PERCENT TUESDAY AFTERNOON. * TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED BY MIDDAY TUESDAY AND WILL CONTINUE THROUGH TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS WIND-DRIVEN WILDFIRES. && $$ KB FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
162 WWUS84 KAMA 241102 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 602 AM CDT TUE MAY 24 2011 OKZ001>003-242100- /O.EXB.KAMA.FW.W.0034.110524T1400Z-110525T0400Z/ CIMARRON-TEXAS-BEAVER- 602 AM CDT TUE MAY 24 2011 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 11 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 11 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. * AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. * WIND: SOUTHWESTERLY WINDS BETWEEN 25 AND 35 MPH WITH GUSTS OVER 50 MPH ARE EXPECTED TODAY AND THIS EVENING. * HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL TO BETWEEN 5 AND 15 PERCENT TODAY. * TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO COMMENCE AROUND 9 AM THIS MORNING AND WILL CONTINUE THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS WIND-DRIVEN WILDFIRES. && $$ TXZ001>020-242100- /O.EXT.KAMA.FW.W.0034.110524T1400Z-110525T0400Z/ DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-HARTLEY-MOORE- HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-GRAY-WHEELER- DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 602 AM CDT TUE MAY 24 2011 ...RED FLAG WARNING NOW IN EFFECT FROM 9 AM THIS MORNING TO 11 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... THE RED FLAG WARNING IS NOW IN EFFECT FROM 9 AM THIS MORNING TO 11 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. * AFFECTED AREA: IN TEXAS...DALLAM...SHERMAN...HANSFORD... OCHILTREE...LIPSCOMB...HARTLEY...MOORE...HUTCHINSON... ROBERTS...HEMPHILL...OLDHAM...POTTER...CARSON...GRAY... WHEELER...DEAF SMITH...RANDALL...ARMSTRONG...DONLEY... COLLINGSWORTH. * WIND: SOUTHWESTERLY WINDS BETWEEN 25 AND 40 MPH WITH GUSTS OVER 50 MPH ARE EXPECTED TODAY AND THIS EVENING. * HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL TO BETWEEN 5 AND 15 PERCENT TODAY. * TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED COMMENCE AROUND 9 AM THIS MORNING AND WILL CONTINUE THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS WIND-DRIVEN WILDFIRES. && $$ JC FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
957 WWUS84 KAMA 242045 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 345 PM CDT TUE MAY 24 2011 OKZ001>003-TXZ001>020-250400- /O.CON.KAMA.FW.W.0034.000000T0000Z-110525T0400Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 345 PM CDT TUE MAY 24 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. * AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... ARMSTRONG...DONLEY...COLLINGSWORTH. * WIND: SOUTHWESTERLY WINDS BETWEEN 25 AND 40 MPH WITH GUSTS OVER 50 MPH WILL CONTINUE THIS EVENING. * HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES WILL BE IN THE 5 TO 15 PERCENT RANGE. * TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS WIND-DRIVEN WILDFIRES. && $$ LG FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
062 WWUS84 KAMA 250052 AAA RFWAMA URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 752 PM CDT TUE MAY 24 2011 OKZ001>003-TXZ001>020-250400- /O.CON.KAMA.FW.W.0034.000000T0000Z-110525T0400Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 752 PM CDT TUE MAY 24 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES... RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. * AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... ARMSTRONG...DONLEY...COLLINGSWORTH. * WIND: GENERALLY WEST TO NORTHWEST WINDS BETWEEN 15 AND 35 MPH WITH GUSTS UP TO 55 MPH WILL CONTINUE THIS EVENING. THE STRONGEST WINDS WILL BE SOUTH OF A DALHART TO GUYMON LINE BEFORE 9 PM. * HUMIDITY: HUMIDITY VALUES WILL RANGE FROM 5 PERCENT NEAR WELLINGTON TO 50 PERCENT NEAR BOISE CITY. * TIMING: CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THIS EVENING. A FEW FIRES ARE ONGOING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS WIND-DRIVEN WILDFIRES. && $$ MBS FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
285 WWUS84 KAMA 250338 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1038 PM CDT TUE MAY 24 2011 OKZ001>003-TXZ001>020-250445- /O.EXP.KAMA.FW.W.0034.000000T0000Z-110525T0400Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 1038 PM CDT TUE MAY 24 2011 ...RED FLAG WARNING WILL EXPIRE AT 11 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF TEXAS AND OKLAHOMA PANHANDLES... THE RED FLAG WARNING WILL EXPIRE AT 11 PM CDT THIS EVENING FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. * AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... ARMSTRONG...DONLEY...COLLINGSWORTH. * WIND: NORTHWEST WINDS WILL INCREASE TONIGHT TO BETWEEN 25 AND 35 MPH WITH HIGHER GUSTS AS A COLD FRONT MOVES THROUGH THE AREA. * HUMIDITY: RELATIVE HUMIDITY VALUES HOWEVER HAVE CLIMBED ABOVE THE CRITICAL THRESHOLD OF 15 PERCENT AND WILL CONTINUE TO RISE AS THE NIGHT PROGRESSES. THEREFORE...THE RED FLAG WARNING WILL EXPIRE AT 11 PM TONIGHT. $$ BEAL FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at May 23, 3:30 AM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, May 23, 3:30 AM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
330 AM CDT MON MAY 23 2011
.DISCUSSION...
MAIN ISSUES OF FORECAST CONTINUE TO BE FIRE WEATHER CONCERNS TODAY
AND TUESDAY...AND PROSPECTS FOR THUNDERSTORMS TODAY THROUGH
WEDNESDAY.
DRYLINE HAS RETREATED WESTWARD OVERNIGHT...CURRENTLY RUNNING NEAR A
LINE FROM BEAVER OK TO CLARENDON. SLIGHT CHANCE POPS RETAINED THIS
MORNING OVER EASTERN ZONES WHERE RICH MOISTURE IS IN PLACE. HAVE
KEPT HIGHER POPS GOING THIS AFTERNOON ACROSS NORTHERN AND EASTERN
ZONES...WHERE GREATER INSTABILITY WILL REMAIN IN PLACE IN REGION
OF ENHANCED SURFACE CONVERGENCE. SOME THUNDERSTORMS MAY BE SEVERE
THIS AFTERNOON AND THIS EVENING. ACROSS SOUTHWESTERN AND SOUTHERN
ZONES...CRITICAL FIRE WEATHER CONDITIONS EXPECTED AS DRY WEST AND
SOUTHWEST WINDS INCREASE.
ON TUESDAY...UPPER-LEVEL JET STREAK INDUCES DEEPENING OF SURFACE
LOW...WITH WINDS INCREASING FURTHER. HAVE RETAINED POPS TUESDAY AND
TUESDAY NIGHT ACROSS NORTHERN AND NORTHEASTERN ZONES...WHERE
FRONTAL BOUNDARY MAY MOVE INTO. WE ARE NOT OPTIMISTIC ABOUT THIS
HOWEVER...AND HAVE LOWERED POPS TO SLIGHT CHANCE TUESDAY NIGHT.
ACROSS SOUTHERN...WESTERN...AND CENTRAL ZONES...CRITICAL FIRE
WEATHER CONDITIONS EXPECTED AS DRY WEST AND SOUTHWEST WINDS INCREASE
FURTHER.
EXPECT COLD FRONT TO ADVANCE SOUTHWARD THROUGH PANHANDLES ON
WEDNESDAY. SLIGHT CHANCE POPS HAVE BEEN RETAINED FOR NORTHEASTERN
SECTIONS WHERE FAVORABLE DYNAMICS AND WRAP AROUND MOISTURE EXPECTED
TO RESIDE. NO POPS IN LATER PERIODS. 03
COCKRELL
&&
.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY ACROSS SOUTHERN...
WESTERN...AND CENTRAL ZONES. RED FLAG WARNING REMAINS IN EFFECT
TODAY FOR THESE SECTIONS. CRITICAL FIRE WEATHER CONDITIONS
EXPECTED ON TUESDAY ACROSS THE SAME AREA...AS WELL AS ADDITIONAL
CENTRAL AND EASTERN SECTIONS. THE FIRE WEATHER WATCH FOR TUESDAY
HAS BEEN UPGRADED TO A RED FLAG WARNING. NORTHWEST AND NORTH WINDS
ARE EXPECTED TO PREVAIL ON WEDNESDAY...FOLLOWING THE PASSAGE OF A
COLD FRONT. RELATIVE HUMIDTY VALUES WILL REMAIN ABOVE CRITICAL
THRESHOLDS ON WEDNESDAY. SOUTH WINDS RESUME ON THURSDAY. BY
SATURDAY AND SUNDAY...ELEVATED TO POSSIBLY CRITICAL FIRE WEATHER
CONDTIONS MAY DEVELOP OVER THE WESTERN HALF OF THE FORECAST AREA AS
DRY SOUTHWEST AND SOUTH WINDS INCREASE. 03
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 93 54 90 53 78 / 10 10 10 5 0
BEAVER OK 90 55 86 51 74 / 40 40 30 20 20
BOISE CITY OK 87 52 81 50 73 / 30 30 30 20 10
BORGER TX 97 61 93 59 78 / 20 20 20 10 5
BOYS RANCH TX 94 55 89 53 79 / 10 10 10 5 0
CANYON TX 93 51 90 50 80 / 10 10 5 5 0
CLARENDON TX 96 61 91 57 81 / 20 10 10 5 5
DALHART TX 90 47 85 47 74 / 20 20 20 10 5
GUYMON OK 91 55 82 54 73 / 40 30 30 20 10
HEREFORD TX 91 53 87 50 78 / 10 10 5 5 0
LIPSCOMB TX 91 58 87 55 75 / 30 40 30 20 10
PAMPA TX 93 59 87 54 76 / 20 20 10 10 5
SHAMROCK TX 95 61 91 57 82 / 20 20 10 10 5
WELLINGTON TX 97 61 95 57 85 / 20 10 10 5 5
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR
THE FOLLOWING ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...
DALLAM...DEAF SMITH...DONLEY...HARTLEY...OLDHAM...POTTER...
RANDALL.
RED FLAG WARNING FROM NOON TO 10 PM CDT TUESDAY FOR THE
FOLLOWING ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...
DALLAM...DEAF SMITH...DONLEY...GRAY...HARTLEY...
HUTCHINSON...MOORE...OLDHAM...POTTER...RANDALL...WHEELER.
OK...NONE.
&&
10/03Hazardous weather outlook, May 23, 5:59 AM CDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 559 AM CDT MON MAY 23 2011 OKZ001>003-TXZ001>020-232100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 559 AM CDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT ACROSS THE OKLAHOMA PANHANDLE AS WELL AS EASTERN AND NORTHERN PARTS OF THE TEXAS PANHANDLE. SOME STORMS COULD BE STRONG TO SEVERE WITH LARGE HAIL...DAMAGING WINDS... AND AN ISOLATED TORNADO OR TWO. CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS THE WESTERN AND SOUTHERN TEXAS PANHANDLE DUE TO WEST TO SOUTHWEST WINDS OF 15 TO 25 MPH AND MINIMUM RELATIVE HUMIDITY VALUES OF 10 TO 15 PERCENT. A RED FLAG WARNING IS IN EFFECT FROM NOON UNTIL 9 PM. ELEVATED FIRE WEATHER CONDITIONS WILL OCCUR ACROSS THE REMAINDER OF THE TEXAS PANHANDLE WHERE MINIMUM RELATIVE HUMIDITY VALUES WILL BE BETWEEN 15 AND 20 PERCENT. ALSO...CAUTION IS ADVISED ON AREA LAKES DUE TO THE BREEZY SOUTHWESTERLY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORM CHANCES WILL PERSIST INTO TUESDAY AND TUESDAY NIGHT ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHERN HALF OF THE TEXAS PANHANDLE. ON WEDNESDAY...THE CHANCES FOR THUNDERSTORMS WILL CONTINUE FOR THE FAR EASTERN PORTIONS OF THE OKLAHOMA PANHANDLE. THE THREAT FOR SEVERE THUNDERSTORMS WILL CONTINUE TUESDAY AND TUESDAY NIGHT...WITH LARGE HAIL AND DAMAGING WINDS BEING POSSIBLE. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS IS EXPECTED ACROSS MUCH OF THE TEXAS PANHANDLE DUE TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS AND MINIMUM RELATIVE HUMIDITY VALUES OF 8 TO 15 PERCENT. A RED FLAG WARNING IS IN EFFECT FOR TUESDAY FOR MUCH OF THE TEXAS PANHANDLE. .SPOTTER INFORMATION STATEMENT... AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS TODAY AND TUESDAY. SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE NORTHERN AND EASTERN PANHANDLES SHOULD CONTINUE TO MONITOR THE FORECAST AND BE PREPARED FOR POSSIBLE ACTIVATION TODAY THROUGH TUESDAY NIGHT.
Nearby
Red Flag Warnings in Texas, 2011Red Flag Warnings in Oklahoma, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.